Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Diarrhea and weight loss after operation. Not cured by medicine. How to get relief?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1831 Questions
Dear Doctor,

Referring to the Medical History of my husband, since he 'd gone through the operation he CONSTANTLY suffers from diarrhea. I cannot describe how BAD it is. The food doesn't stay in the system at all. Excuse me for giving you the details, but an hour later he can see for the second time what he had for lunch or dinner, and the food is not processed at all, goes out nearly the same state it came in. Consequently, he is losing weight at a record speed. With the height 1m 83 cm he is 60 kg!
He tried Loperamid, Tiorfix, Zofran, Tannacomp, Diarrheel - nothing helps. It can only increase the time between toilet sessions, but doesn't actually holds the food in. .. No folks remedies help either... Doctors here don't really care, their answer is : "We don't know. Diarrhea can be caused by tumor, by chemo or my by-pass.. XXXXXXX
But I don't believe there is no cure in this world! Please help! He suffers from October, 4 months! It is so water-like, frequent, unexpected that sometimes there is not enough time to run to WC.!.. Nights are sleepless, he is exhausted... Please help with any advice and recommendation.
Thank you in advance.

Posted Tue, 19 Mar 2013 in Digestion and Bowels
Answered by Dr. Hari Charan Perigela 18 hours later

I would like to know the details surgery he had undergone before - what surgery was performed? what was the indication of surgery? And what are the investigations done before and after surgery?

You can give him Pre and Probiotic capsule.

I will be able to address your queries better, if you can provide these details to me.

Awaiting your response...

Above answer was peer-reviewed by
Follow-up: Diarrhea and weight loss after operation. Not cured by medicine. How to get relief? 4 hours later
I can see unfortunately you couldn't be bothered to read the brief Medical History I provided for all the doctors. So I copy-paste it for you:
Medical History
20.09.2012 - operation, but didn't remove the tumor on the small intestine. Reason - too close to the stomach. By-pass is made. Diagnosis - CARCINOID. Chemotherapy from the 20.10.2012. Unfortunately cannot provide you with any files right now... Don't know how to help him to get rid of diarrhea. Thanks.
Current Medications
Loperamid, Zofran. Palladone - occasionally
Known Allergies
User Selected Category : Cancer Gender : Male 62
Answered by Dr. Hari Charan Perigela 9 hours later
Because diarrhea is a common and nonspecific symptom, I asked you the specific diagnosis. Thanks for giving full diagnosis.

I am sorry that the tumor was not removed.
This disease produces number of substances in the blood like serotonin, which cause diarrhea.

So, I am sorry to say that as long as tumor is inside, diarrhea will persist.
He should be given B -complex tablet that contains Niacin, Pre and prolific capsule.

Octreotide injections can also be tried.

Please discuss with his treating doctor about the use of above drugs and come back if you have any doubts.

I will clarify further.
Wish him speedy recovery
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor